Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 37, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 10, 2006, 5:22 PM EDT for Coshocton County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2006, 5:22 PM EDT (21:22 UTC)
- Expired
- Jul 10, 2006, 9:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Coshocton County, OH
The radar
The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:15 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 10, 2:15 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 215 PM EDT MON JUL 10 2006 .SHORT TERM(TONIGHT AND TUESDAY)... A WEAK COLD FRONT WILL DROP DOWN FROM THE NORTHWEST DURING THE LATE AFTERNOON AND EVENING. BEST CHC FOR DEEP CONVECTION IS DURING THE AFTERNOON AND EARLY EVENING AS INSTABILITY MAXIMIZES DUE TO FRONTAL PROXIMITY, MAX HEATING OF THE DAY, LOW LEVEL CONVERGENCE, 40KT LOW LEVEL JET AND INCREASINGLY MOIST LOW LEVELS IN PRE-FRONTAL SW WAA. OVERNIGHT WEAK FRONT WASHES OUT OVER OUR CWA THROUGH 12Z TUESDAY. STALLED FRONT BEGINS TO MOVE BACK NORTH AS A WARM FRONT TUESDAY MORNING. SBCAPES GREATER THAN 1500 FROM TUESDAY MID TO LATE MORNING AND CONTINUING THROUGH TUESDAY AFTERNOON. && .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... A WEAK FRONTAL SYSTEM WILL BE LYING ACROSS THE CWA TUESDAY NIGHT WITH UPPER LEVEL IMPULSES MOVING ALONG IT INTO WEDNESDAY. WILL GO WITH LIKELY POPS TUESDAY NIGHT INTO WEDNESDAY. FRONT WILL BE CLOSE BY THROUGH FRIDAY AND WITH UPPER TROF STILL HANGING INTO THE NE U.S. WILL KEEP CHC POPS. HIGH PRESSURE SHOULD THEN BRING IN A DRYING TREND WITH ABOVE NORMAL TEMPS LATE WEEK THROUGH THE WEEKEND. .AVIATION... AFTERNOON AND EVENING SCT MVFR/IFR IN +TSRAGR WITH WEAK FRONTAL BOUNDARY IN OUR AREA. GUSTY WINDS IN AND NEAR TSTMS. CONDS VFR OUTSIDE OF TSTMS AND ALSO AFTER 03Z AS WE STABILIZE. FRONT STALLS ALONG THE SOUTHERN HALF OF OUR CWA TONIGHT AND RETURNS AS A WARM FRONT ON TUESDAY. SHOWERS AND TSTMS WILL REDEVELOP ON TUESDAY WITH SCT MVFR/IFR CONDS IN +TSTMS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 10, 4:58 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 458 AM EDT MON JUL 10 2006 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-110900- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL- 458 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE FOR LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. THE MOST LIKELY TIME FOR THE SEVERE STORMS WILL BE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. MDZ001-WVZ012-021>023-041-110900- GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 458 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 10, 2:34 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 234 PM EDT MON JUL 10 2006 OHZ041-PAZ013-014-101930- BUTLER PA-COLUMBIANA OH-LAWRENCE PA- 234 PM EDT MON JUL 10 2006 ...STRONG THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...BUTLER AND LAWRENCE... AT 232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 13 MILES WEST OF SALEM...OR ABOUT 5 MILES NORTH OF HOMEWORTH...MOVING SOUTHEAST AT 25 MPH. THESE STORMS CAN HAVE WIND GUSTS OVER 40 MPH...HAIL...AND RAINFALL AMOUNTS OVER 1 INCH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ELLWOOD CITY...HARLANSBURG...MCCONNELLS MILL...NEW CASTLE... COLUMBIANA AND SALEM KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
Special weather statement, Jul 10, 3:37 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 337 PM EDT MON JUL 10 2006 PAZ007-102030- MERCER PA- 337 PM EDT MON JUL 10 2006 ...THUNDERSTORMS WITH ADDITIONAL HEAVY RAIN... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... MERCER... AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER SHARON...MOVING EAST AT 40 MPH. THIS STORM CAN BRING SOME ADDITIONAL HEAVY RAIN TO LOCATIONS NEAR SHARON THAT HAVE HAD SOME HEAVY RAIN EARLIER THIS AFTERNOON. ANY LOCATION GETTING RAIN TOTALS OF MORE THAN 2 OR 3 INCHES CAN EXPERIENCE FLOODING ALONG ROADS AND SMALL STREAMS. AVOID GOING THROUGH AREAS THAT HAVE FLOODING. THE WATER DEPTH AND CURRENT CAN BE MORE THAN YOU CAN HANDLE. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FARRELL...FREDONIA...GROVE CITY...HERMITAGE...MAURICE K GODDARD STATE PARK...MERCER...SHARON AND STONEBORO KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
Special weather statement, Jul 10, 4:02 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 402 PM EDT MON JUL 10 2006 PAZ007-008-102045- MERCER PA-VENANGO PA- 402 PM EDT MON JUL 10 2006 ...THUNDERSTORMS MOVING THROUGH VENANGO AND MERCER COUNTIES... AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS NEAR POLK...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... KENNERDELL...OIL CITY...SENECA...STONEBORO...SUGARCREEK AND VAN. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE. WATER MAT POND IN LOW SPOTS AND ON ROADS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 10, 4:16 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 416 PM EDT MON JUL 10 2006 OHZ041-102100- COLUMBIANA OH- 416 PM EDT MON JUL 10 2006 ...THUNDERSTORMS MOVING THROUGH COLUMBIANA COUNTY... AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES NORTH OF EAST ROCHESTER...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BEAVER CREEK STATE PARK...EAST ROCHESTER...GUILFORD LAKE STATE PARK...LISBON AND MILLPORT. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE. WATER MAY FLOOD LOW SPOTS AND POND ON ROADS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Jul 10, 4:36 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 2 S MALVERN 40.66N 81.18W
07/10/2006 E0.88 INCH CARROLL OH TRAINED SPOTTER
NICKEL SIZE HAIL 2 MILES SOUTH OF MALVERN ON RT. 43.
&&
RCCLocal storm report, Jul 10, 4:50 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
450 PM EDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG MALVERN 40.69N 81.18W
07/10/2006 CARROLL OH LAW ENFORCEMENT
MULTIPLE TREES DOWN IN THE TOWN OF MALVERN.
&&
RCCThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:51 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 54 min |
| Jul 10, 1:17 PM EDT | Tornado Warning | PBZ | Mercer | 28 min |
| Jul 10, 1:54 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 66 min |
| Jul 10, 1:59 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 61 min |
| Jul 10, 7:34 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 56 min |
| Jul 10, 2:35 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 55 min |
| Jul 10, 4:08 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 56 min |
| Jul 10, 4:15 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 60 min |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.